MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 27X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 27X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305109
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Material# 305109.Batch# 4178813.Verbatim: i'm a recent customer of mdr pharmacy.I received the bd precisionglide 27g x 1/2 needle as part of the menopur injection for ivf.I noticed my needle today had some white paint-like coating on one end, which came close to/may have touched my skin at the injection site in my abdomen.I was wondering what it is, and if it is safe to touch the skin/injection area? see the images attached, including the batch this needle is part of.Your advice is appreciated- thank you.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
(b)(4).Follow up.It was reported the needle had some white paint-like coating on one end.As a sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, two photos were provided for evaluation by our quality team.The photos show a packaging blister top web and a needle assembly with no packaging or plastic shield.No defects or imperfections were observed.A device history record review was completed for provided material number 305109, lot 4178813.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer could not be confirmed.Without the actual physical sample analysis, a probable root cause could not be offered.

Brand Name
NEEDLE 27X1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20913157
Report Number1911916-2024-00892
Device Sequence Number8466549
Product Code FMI
UDI-Device Identifier30382903051091
UDI-Public(01)30382903051091(11)240626(17)290831(10)4178813
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305109
Device Lot Number4178813
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown